[Show abstract][Hide abstract] ABSTRACT: Darier disease (DD) is a rare dominantly inherited genodermatosis characterized by loss of intercellular adhesion (acantholysis) and abnormal keratinization. DD is often difficult to manage. Numerous treatments have reportedly been used for the treatment of DD, with limited success. Systemic retinoids are considered the drug of choice for treating DD. However, their use is limited by potential deleterious side effects. Considering the recently reported efficacy of doxycycline for Hailey-Hailey disease, an inherited acantholytic skin disorder pathogenetically similar to DD, we report the case of a patient with extensive DD who showed a dramatic response to oral doxycycline monotherapy.
Preview · Article · Oct 2015 · Case Reports in Dermatology
[Show abstract][Hide abstract] ABSTRACT: Wells' syndrome (WS), or eosinophilic cellulitis, is an uncommon inflammatory dermatosis of unknown etiology that typically presents with pruritic cellulitis-like plaques on the extremities. Therefore, WS is often misdiagnosed as bacterial cellulitis due to its similarity in presentation. Here, we report two cases of WS that masqueraded as bacterial facial cellulitis. Under treatment with oral prednisone and/or a combination therapy with levocetirizine and hydroxyzine, both patients showed a dramatic improvement of the skin lesions. These cases highlight the need for clinicians to consider WS in the differential diagnosis when evaluating a patient with facial cellulitis that does not respond to an initial antimicrobial regimen. In addition, our cases suggest that combination therapy with levocetirizine and hydroxyzine may be successfully used as corticosteroid-sparing treatment or to prevent relapse after the discontinuation of corticosteroid treatment.
Preview · Article · May 2015 · Case Reports in Dermatology
[Show abstract][Hide abstract] ABSTRACT: We report the case of a 53-year-old Caucasian woman who developed nodal melanoma metastasis under infliximab therapy 2 years after the removal of a nevoid melanoma, which was initially misdiagnosed as a benign compound nevus. This case illustrates the potential link between tumor necrosis factor (TNF)-α inhibition and the reactivation of latent melanoma. Furthermore, this case highlights the need for a complete skin examination before using anti-TNF-α therapy to rule out atypical malignant lesions or melanomas that can easily be missed because of presentations such as nevoid melanoma.
Preview · Article · Oct 2013 · Case Reports in Dermatology
[Show abstract][Hide abstract] ABSTRACT: Kawasaki disease (KD) is a systemic vasculitis of unknown etiology, affecting predominantly young children. Here, we describe an unusual case of a 75-year-old man with several unique features of incomplete KD. Healthcare professionals should therefore be aware of the importance of considering KD at any age, even among elderly individuals. This case also highlights the usefulness of the algorithm proposed for children to diagnose incomplete KD in adults.
Preview · Article · Jan 2013 · Case Reports in Dermatology
[Show abstract][Hide abstract] ABSTRACT: Generalized pustular psoriasis of the von Zumbusch type is a severe form of psoriasis that can be fatal. We report a dramatic response to a single dose of infliximab as rescue therapy in a patient with acute generalized pustular psoriasis.
No preview · Article · Oct 2012 · Nouvelles Dermatologiques
[Show abstract][Hide abstract] ABSTRACT: Tumor necrosis factor alpha (TNF-alpha) inhibitors have revolutionized the management of rheumatic diseases, including rheumatoid arthritis, psoriatic arthritis (PsA), and ankylosing spondylitis (AS). (1) These agents specifically target and neutralize an important cytokine, TNF-alpha, which plays a crucial role in the inflammatory response. During recent years, TNF-alpha inhibitors, including infliximab, etanercept, and adalimumab, have also been approved for the treatment of moderate to severe plaque psoriasis. Paradoxically, the development or aggravation of psoriatic skin lesions has been reported in patients with rheumatic disease treated with TNF-alpha inhibitors, either as single-case observations or during the course of clinical trials. (2 4) More than half of these patients presented with palmoplantar pustulosis, which often represents a therapeutic challenge. We describe another case of palmoplantar psoriasis induced by infliximab in a patient with AS that was aggravated under ustekinumab therapy, a new biologic agent that targets the p40 subunit common to interleukins 12 and 23 (IL-12 and IL-23).
No preview · Article · Oct 2011 · Journal of clinical rheumatology: practical reports on rheumatic & musculoskeletal diseases
[Show abstract][Hide abstract] ABSTRACT: Nail psoriasis, affecting up to 50% of psoriatic patients, is an important cause of serious psychological and physical distress. Traditional treatments for nail psoriasis, which include topical or intralesional corticosteroids, topical vitamin D analogues, photochemotherapy, oral retinoids, methotrexate, and cyclosporin, can be time-consuming, painful, or limited by significant toxicities. Biological agents may have the potential to revolutionize the management of patients with disabling nail psoriasis. We present another case of disabling nail psoriasis that responded dramatically to infliximab.
Preview · Article · May 2011 · Case Reports in Medicine
[Show abstract][Hide abstract] ABSTRACT: Leser-Trélat sign is characterized by the abrupt appearance of multiple seborrheic keratoses in association with underlying malignant disease. A case of Leser-Trélat sign in a 66-year-old healthy woman is presented. Evaluation and follow-up for the development of malignancy over a 2-year period failed to reveal any evidence of malignancy. To date, almost all cases of Leser-Trélat sign have been reported in association with an underlying malignancy. It is less known that Leser-Trélat sign can also occur in healthy individuals in the absence of internal malignancy.
Preview · Article · Mar 2011 · Case Reports in Oncology
[Show abstract][Hide abstract] ABSTRACT: Sezary syndrome, the leukemic variant of cutaneous T-cell lymphoma, carries a poor prognosis. Treating Sezary syndrome is
always a challenge. We report the case of a patient with Sezary syndrome who was successfully treated with bexarotene, a novel
subclass of retinoids. However, bexarotene treatment is associated with unavoidable side effects that must be known and anticipated
Le syndrome de Sézary est une forme érythroleucémique de lymphome cutané T épidermotrope dont le pronostic reste très séveère.
La démarche thérapeutique n’est pas codifiée. Nous rapportons le cas d’un syndrome de Sé zary efficacement traité par bexarotène,
rétinoïde de nouvelle génération, dont les effets secondaires prévisibles doivent être connus et anticipés.
Mots clésSyndrome de Sézary–Bexarotène
[Show abstract][Hide abstract] ABSTRACT: An 11-year-old black Haitian boy presented with borderline lepromatous leprosy and was treated with rifampicin, dapsone, and clofazimine. After 4 months he developed a severe type 1 reversal reaction without nerve involvement. He was started on prednisolone (1 mg/kg daily). After 4 weeks of treatment with corticosteroids, his condition did not improve and the lesions remained painful. The patient was given a therapeutic trial with twice daily application of topical tacrolimus 0.1% ointment. The result was a dramatic improvement in the skin lesions. The patient's condition was maintained by topical tacrolimus therapy, with healing of all skin lesions. The prednisolone dose was then tapered to zero over a period of 12 weeks. To the best of our knowledge, this is the first report of the efficacy of topical tacrolimus in the treatment of type 1 leprosy reaction.
No preview · Article · Aug 2009 · Indian Journal of Medical Sciences